From the Editor…
Members of the PRP Facebook and RareConnect communities understand the importance of a support group. The following is an exchange between 16 members of the PRP Facebook Support Group.
Nana B — New York City
This week has been a nightmare for me. Just when I think I’m getting better, boom, everything falls apart. My skin is unbearably itchy. I am hot and red one moment and freezing cold the next. My fingernails and fingertips hurt so much I can’t hold a glass or a cup for too long. My feet and ankles are so swollen that it is difficult to walk. I’m trying so hard to stay positive but it is very difficult.
Martin W — Wolverhampton, England, UK
I know but we have to keep going. I know it’s so frustrating. How long have you had PRP? What improvements have you had so far?
5 months. I’ve been on methotraxate for 2 months. I was approved for the injection drugs, but the copays are way out of my reach and I don’t qualify for assistance since I am on Medicare which makes no sense. My skin is not as red and my hands were showing soft skin. All of that has changed now.
Dolores P — Montreal, Quebec, Canada
I know the feeling , after 8 months taking the first medications my skin was getting better but was affecting my organs so the doctors had to change my med , so everything went back to the beginning , all the improvements was gone.
Deborah B — Kannapolis, NC
Have a good cry or fit….. get the grief, fear, pain, anger out if your system!! Not good to hold the emotions inside (or so I am learning!). Then things should settle down inside your mind, body, spirit. Glad you are in this group. Glad you are sharing.
Thank you so much. I did have a good cry last night.
Eileen S — Philadelphia, PA
It’s a constant struggle.
Tami C — Minnesota
I know how you feel.
Sonnia R — Ontario, Canada
So sorry …the up and down cycle of this condition can be depressing ! I know some of us, me included have found relief from extreme itching fits by taking an over the counter allergy medication. I took Benadryl…if your on other meds perhaps ask your pharmacist if this OK for you. If your feet are puffy try to sit with them elevated for a while to get some relief….
I live on Benadryl. It’s the new M&M’s. lol
Anita R — Pearl, MS
So sorry it got worse. Took me 18 months to get better. Pray yours won’t take that long.
Jan T — Ringwood, NJ
That was me up until about a month ago! I’m a lot better and I hope you will be too! Hang in there!!
Richard L — Lansdale, PA
Likewise Nana. The endless cycle of good and bad days keeps chipping away at optimism and revives and deepens the depression.
Carol L — Jacksonville, FL
Thinking of you, we have all been there! Try very hard to focus on you, and feeling better. It’s important that you take each day at a time, and remember to moisturize! Reach out to any of us, we are here for each other
Alan B — Lakeland, FL
I’ve been there with you. The itching was maddening at one point … I used Serna lotion (with menthol camphor )and placed in refrigerator also used some gel cooling pads I got from my wonderful sisnlaw and laid them on itchy areas … if you’re not already on antidepressants ask your doctor about Doxepin it’s mild helps with itching and is suppose to help you sleep too. Have faith and know you will get better everyday one step closer to healing.
Vivienne P — Australia
Nana Bendana so sorry you are having a set back. It’s really maddening just when things were improving. I found oat baths helped me with the itching. It can’t hurt and is worth a try.
Bronagh M — Belfast, Northern Ireland, UK
Hang in there nana you will get there just try and be patient .
Debbie S — Casper, WY
Ohhhh, I feel for you. Hopefully this will pass soon! My hubby in hospital for swelling, what a trip we are on!
Anita P — Ohio
I’m so glad I found this group… It wonderful to know that I’m not alone in this journey but saddened too. Why me/us? It seems like a great place to jus t say HEY!
Daily Life Chat — Setbacks